# SDR RAAA97E8015

- Difficulty date: July 9, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N178RV
- Make and model: Lkheed 188C
- Aircraft serial: 188C2010
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Latch Mech
- Condition: Unlatched
- Location: Crew Door
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, B

## Discrepancy

DURING CLIMB-OUT OF ANC AT 16000 FT, CREW HEARD LOUD BANG AND AIR RUSHING SOUND AS DOOR WARNING LIGHT ILLUMINATED AND CABIN ALTITUDE STARTED TO CLIMB RAPIDLY.  CREW ACCOMPLISHED EMERGENCY DESCENT, RETURNED TO ANC AND LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND CREW DOOR, IN MAIN CARGO DOOR, LATCH TENSION HANDLE IN UNLATCHED POSITION ALLOWING DOOR TO OPEN APPROX .125 IN.  INSPECTED DOOR FOR DAMAGE AND SEAL CONDITION, NO DEFECTS NOTED.  SUSPECT LATCH TENSION HANDLE RETAINING CLIP NOT PROPERLY SECURED PRIOR TO FLIGHT.
